Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Is there a safe medication to suppress sex drive?

User rating for this question
Very Good
Answered by

Sexologist
Practicing since : 1999
Answered : 127 Questions
Question
Is there a safe medication/drug that will suppress sex drive?
Posted Fri, 15 Nov 2013 in Sexual Problems
 
 
Answered by Dr. A. CHAKRAVARTHY 11 hours later
Brief Answer:
Need to know more about the problem

Detailed Answer:
Hi XXXXXXX

Thanks for the query in XXXXXXX

I would like to know why you think about suppressing a sexual desire?

Is the medicine required for a male or female?

Certain disease situations can increase sexual desire. It is rather to treat that disease situation than suppressing the desire.

I need to know the requirement and the situation in detail so that I can give you my suggestions

best regards

Dr A CHAKRAVARTHY
Consultant in Reproductive & Sexual Medicine
Kerala, Republic of India
Above answer was peer-reviewed by
 
Follow-up: Is there a safe medication to suppress sex drive? 13 minutes later
I am a healthy male. Borderline diabetic controlled by diet. Always have thought
too much about sex to the point that it dominates my mental processes and plans.
It probably is mediated by testosterone level. I want safe medication.
 
 
Answered by Dr. A. CHAKRAVARTHY 28 minutes later
Brief Answer:
Sexual Thoughts are Normal

Detailed Answer:
Hi XXXXXXX

It is normal to think about sex.

If you are not engaged in any activities, definitely you would be thinking more about sex. There is NO age barrier that you should not think about sex and do not do sexual activity.

What is the frequency of sexual activity (Intercourse or Masturbation)?

Does these thoughts hampers your day to day activities?

awaiting your reply...
Above answer was peer-reviewed by
 
Follow-up: Is there a safe medication to suppress sex drive? 53 minutes later
Intercourse I-2 times a week. Tired of being owned by, and living for, sex. I want
medication recommended to lower sex drive.
 
 
Answered by Dr. A. CHAKRAVARTHY 4 hours later
Brief Answer:
2 times in a week is Normal - Review with results

Detailed Answer:
Dear XXXXXXX

Sexual activity twice in a week is quite normal.

You can practice meditation or yoga to control your desire.

Common cause of increased sexual drive in elderly is dementia which need to be ruled out. It is better to get examined by a physician at your place.

Meanwhile you can do a testosterone profile (Total testosterone & Free testosterone) preferably done in the early morning.

best regards
Dr A CHAKRAVARTHY
Above answer was peer-reviewed by
 
Follow-up: Is there a safe medication to suppress sex drive? 26 hours later
You don't quite get my drift. Your suggestion of Yogi and meditation would involve
affectiing a noticeable, ritualistic therapy that would be more burdensome than
the condition to be alleviated, which at least fun. I want medication.

Perhaps you should refer me to another specialist.
 
 
Answered by Dr. A. CHAKRAVARTHY 28 hours later
Brief Answer:
Detailed answer follows

Detailed Answer:
Dear XXXXXXX

I did not mean that yoga and Meditation is the only solution. Those where the relaxation techniques.

It is advisable to get yourself examined for testosterone level as I suggested early before judging the reason for increased desire. Certain medical conditions can cause increased desire for sex which need to be diagnosed.

Q1. By the way, in a day, how many times, do you think about sex?

Q2. Usually, how you satisfy that desire for sex during these desire attacks?

Q3. Are these desire for sex hampers your day today activities?

Awaiting your testosterone results and reply regarding the frequency of sexual desire attacks

best regards

Dr A CHAKRAVARTHY
Consultant in Reproductive & Sexual Medicine
Kerala, Republic of India.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor